Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 93, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 19, 2014, 12:56 PM EDT for 5 counties in Georgia. It was in force for 64 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2014, 12:56 PM EDT (16:56 UTC)
- Expired
- Aug 19, 2014, 2:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Chatham County, GA, Liberty County, GA, Long County, GA, McIntosh County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 1:05 PM EDT | TSTM WND DMG | 2 Nne Midway, GA | TREE DOWN ACROSS A POWER LINE AT THE INTERSECTION OF LIMRICK ROAD AND NORTH COASTAL HIGHWAY. |
| Aug 19, 1:13 PM EDT | TSTM WND DMG | 3 Sse I-16/I-95 Interch, GA | LARGE TREE DOWN ON A HOME ON PARKVIEW ROAD. NO ONE WAS HOME AT THE TIME. |
| Aug 19, 1:16 PM EDT | TSTM WND DMG | 2 Wsw Savannah, GA | TREE DOWN ON POWERLINE AT THE INTERSECTION OF GODSELLS STREET AND MILDRED STREET. |
| Aug 19, 1:20 PM EDT | TSTM WND DMG | 2 N Sandfly, GA | TREE DOWN ON BONA BELLA AVENUE IN BETWEEN SKIDAWAY ROAD AND JAN STREET. |
| Aug 19, 1:22 PM EDT | TSTM WND DMG | 1 Nnw Thunderbolt, GA | TREE FELL ON HOUSE ON GEORGIA AVENUE. |
| Aug 19, 1:32 PM EDT | TSTM WND DMG | 1 E Wilmington Island, GA | TREE FELL ON POWER LINE AT BRICKHAVEN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 4.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1210 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
231
WUUS52 KCHS 191656
SVRCHS
GAC029-051-179-183-191-191800-
/O.NEW.KCHS.SV.W.0093.140819T1656Z-140819T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1256 PM EDT TUE AUG 19 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
LIBERTY COUNTY IN SOUTHEAST GEORGIA...
BRYAN COUNTY IN SOUTHEAST GEORGIA...
CHATHAM COUNTY IN SOUTHEAST GEORGIA...
LONG COUNTY IN SOUTHEAST GEORGIA...
MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 200 PM EDT
* AT 1257 PM EDT...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE
EXTENDING FROM I-16/I-95 INTERCHANGE TO WALTHOURVILLE...MOVING EAST
AT 35 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
MCINTOSH...ALLENHURST...I-16/I-95 INTERCHANGE...TIBET...MIDWAY...
TOWNSEND...RICEBORO...RETREAT...SAVANNAH...SAVANNAH HISTORIC
DISTRICT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3131 8134 3130 8142 3137 8155 3163 8178
3210 8136 3210 8100 3204 8092 3203 8084
3197 8085 3172 8113 3163 8113 3138 8128
3143 8132 3137 8128 3130 8128 3128 8141
TIME...MOT...LOC 1657Z 280DEG 31KT 3205 8129 3169 8159
$$4 follow-up statements
031
WWUS52 KCHS 191718
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
118 PM EDT TUE AUG 19 2014
GAC029-051-179-183-191-191800-
/O.CON.KCHS.SV.W.0093.000000T0000Z-140819T1800Z/
LIBERTY GA-BRYAN GA-CHATHAM GA-LONG GA-MCINTOSH GA-
118 PM EDT TUE AUG 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR PORTIONS OF LIBERTY...BRYAN...CHATHAM...LONG AND MCINTOSH
COUNTIES...
AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
RIDGEWOOD TO SOUTH NEWPORT...MOVING EAST AT 35 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELFAST...
COX...CRESCENT...EULONIA...FORT MCALLISTER...HALFMOON LANDING...ISLE
OF HOPE...KELLER...RICEBORO...RICHMOND HILL...SAPELO
ISLAND...SAVANNAH...SKIDAWAY ISLAND...SUNBURY...TOWNSEND...TYBEE
ISLAND...SAVANNAH HISTORIC DISTRICT...ST. CATHERINES ISLAND AND
WASSAW ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE
INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY
AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR
THUNDER...YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3131 8134 3130 8142 3137 8155 3157 8170
3210 8130 3209 8100 3204 8092 3203 8085
3197 8085 3172 8113 3163 8113 3138 8128
3143 8132 3137 8128 3130 8128 3128 8140
TIME...MOT...LOC 1717Z 280DEG 31KT 3202 8109 3166 8139
$$554
WWUS52 KCHS 191726
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
126 PM EDT TUE AUG 19 2014
GAC183-191-191735-
/O.CAN.KCHS.SV.W.0093.000000T0000Z-140819T1800Z/
LONG GA-MCINTOSH GA-
126 PM EDT TUE AUG 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF LONG AND MCINTOSH
COUNTIES HAS BEEN CANCELLED...
LAT...LON 3157 8119 3160 8119 3164 8124 3166 8132
3165 8134 3169 8144 3209 8119 3208 8100
3204 8092 3203 8088 3202 8088 3203 8085
3197 8085 3194 8091 3190 8094 3183 8104
3181 8103 3179 8105 3172 8113 3156 8117
TIME...MOT...LOC 1725Z 280DEG 31KT 3201 8101 3168 8122
$$
GAC029-051-179-191800-
/O.CON.KCHS.SV.W.0093.000000T0000Z-140819T1800Z/
LIBERTY GA-BRYAN GA-CHATHAM GA-
126 PM EDT TUE AUG 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR PORTIONS OF LIBERTY...BRYAN AND CHATHAM COUNTIES...
AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
BONA BELLA TO HALFMOON LANDING...MOVING EAST AT 35 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELFAST...
FORT MCALLISTER...HALFMOON LANDING...ISLE OF
HOPE...KELLER...SAVANNAH...SKIDAWAY ISLAND...SUNBURY...WILMINGTON
ISLAND...WINDSOR FOREST...FORT PULASKI...OSSABAW SOUND...SAVANNAH
HISTORIC DISTRICT...ST. CATHERINES ISLAND...WASSAW ISLAND AND
WHITEMARSH ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE
INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY
AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR
THUNDER...YOU ARE WITHIN STRIKING DISTANCE.
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3157 8119 3160 8119 3164 8124 3166 8132
3165 8134 3169 8144 3209 8119 3208 8100
3204 8092 3203 8088 3202 8088 3203 8085
3197 8085 3194 8091 3190 8094 3183 8104
3181 8103 3179 8105 3172 8113 3156 8117
TIME...MOT...LOC 1725Z 280DEG 31KT 3201 8101 3168 8122
$$161
WWUS52 KCHS 191742
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
142 PM EDT TUE AUG 19 2014
GAC029-179-191752-
/O.CAN.KCHS.SV.W.0093.000000T0000Z-140819T1800Z/
LIBERTY GA-BRYAN GA-
142 PM EDT TUE AUG 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF LIBERTY AND BRYAN
COUNTIES HAS BEEN CANCELLED...
LAT...LON 3188 8113 3207 8100 3204 8092 3203 8088
3202 8088 3203 8085 3197 8085 3194 8091
3190 8094 3183 8104 3181 8103 3172 8113
TIME...MOT...LOC 1742Z 266DEG 34KT 3200 8083 3183 8099
$$
GAC051-191800-
/O.CON.KCHS.SV.W.0093.000000T0000Z-140819T1800Z/
CHATHAM GA-
142 PM EDT TUE AUG 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR PORTIONS OF CHATHAM COUNTY...
AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
FORT PULASKI NATIONAL MONUMENT TO OSSABAW SOUND...MOVING EAST AT 40
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
RIVERSIDE...SKIDAWAY ISLAND...WILMINGTON ISLAND...FORT PULASKI
NATIONAL MONUMENT...OSSABAW SOUND...WASSAW ISLAND AND WHITEMARSH
ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE
INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY
AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR
THUNDER...YOU ARE WITHIN STRIKING DISTANCE.
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3188 8113 3207 8100 3204 8092 3203 8088
3202 8088 3203 8085 3197 8085 3194 8091
3190 8094 3183 8104 3181 8103 3172 8113
TIME...MOT...LOC 1742Z 266DEG 34KT 3200 8083 3183 8099
$$654
WWUS52 KCHS 191754
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
154 PM EDT TUE AUG 19 2014
GAC051-191804-
/O.EXP.KCHS.SV.W.0093.000000T0000Z-140819T1800Z/
CHATHAM GA-
154 PM EDT TUE AUG 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF CHATHAM COUNTY
WILL EXPIRE AT 200 PM EDT...
AT 154 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3188 8113 3207 8100 3204 8092 3203 8088
3202 8088 3203 8085 3197 8085 3194 8091
3190 8094 3183 8104 3181 8103 3172 8113
TIME...MOT...LOC 1754Z 266DEG 34KT 3201 8070 3184 8086
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 12:13 PM EDT, 43 minutes earlier.
Area forecast discussion, Aug 19, 12:13 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1213 PM EDT TUE AUG 19 2014 .SYNOPSIS... THROUGH FRIDAY...ATLANTIC HIGH PRESSURE WILL REMAIN SOUTHEAST OF THE REGION AND A TROUGH OF LOW PRESSURE WILL PREVAIL INLAND. A COLD FRONT WILL ADVANCE THROUGH THE AREA THIS WEEKEND...THEN HIGH PRESSURE WILL BUILD FROM THE NORTH INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LATE TUESDAY MORNING...RAISED POPS ALONG/SOUTH OF 1-16 TO ACCOUNT FOR MULTICELL THUNDERSTORMS ADVANCING INTO THIS AREA AND DEVELOPING UPSTREAM. AREA 12Z SOUNDINGS SAMPLED AN UNSEASONABLY STRONG/DEEP WESTERLY FLOW REGIME IN PLACE OVER THE REGION...WITH 925-500 MB WINDS RANGING FROM 15-25 KT OVER SOUTHERN COUNTIES TO 25-30 KT ACROSS THE NORTH. LATE-MORNING MESOANALYSIS REVEALED A N-S STABILITY GRADIENT OVER THE REGION WITH MLCAPES 2000-2500 J/KG AND DCAPES 600-800 J/KG ALONG/SOUTH OF I-16. THUNDERSTORMS MOVING INTO THIS AREA WERE SUPPORTED BY A BAND OF 0-1 KM BULK SHEAR 20-25 KT AND WERE PUSHING QUICKLY EAST 30-35 KT. THIS REGIME WILL SUPPORT AN ISOLATED DAMAGING WIND THREAT AS ADDITIONAL MULTICELL THUNDERSTORMS IMPACT SOUTHERN COUNTIES WITH ELEVATED POPS THIS AFTERNOON. FARTHER NORTH...A WELL-DEFINED SHORTWAVE ADVANCING THROUGH THE SC MIDLANDS WILL PUSH QUICKLY TOWARD THE UPPER SC COAST THIS AFTERNOON. THIS FEATURE SHOULD SUPPORT SCATTERED MULTICELL THUNDERSTORMS WHICH WILL LIKELY PUSH INTO AREAS NORTH OF I-16 THIS AFTERNOON. EVEN IN THIS AREA...SCATTERED/FAST-MOVING MULTICELL THUNDERSTORMS AND MLCAPES AS HIGH AS 1500-2000 J/KG WILL SUPPORT AN ISOLATED THREAT FOR BRIEF/DAMAGING WIND GUSTS. OUTSIDE THUNDERSTORMS...EXPECT ANOTHER HOT AFTERNOON WITH TEMPS WARMING TO MID 90S AT MANY LOCATIONS. OFFSHORE FLOW WILL PUSH 90S TO THE BEACHES BEFORE THE SEA BREEZE DEVELOP MID TO LATE AFTERNOON. AS ALWAYS...THUNDERSTORMS WILL GREATLY ALTER LOCAL TEMPS. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... THIS EVENING...A SECONDARY UPPER DISTURBANCE WILL FOLLOW THE LEAD SHORT WAVE AND MAY KEEP SOME CONVECTION GOING A WHILE AFTER SUNSET MAINLY ALONG/EAST OF I-95. BY LATE EVENING... CONDITIONS SHOULD QUIET DOWN WITH A STEADY LOW LEVEL PRES GRADIENT OVER THE REGION SUGGESTING FOG WILL NOT BE AN ISSUE. A HOT PATTERN IS IN STORE FOR THE MID-TERM PERIOD DUE TO STRONG UPPER RIDGING AND DEEP WESTERLY FLOW. ALTHOUGH SOME MID LEVEL CAPPING WILL BE PRESENT...WEAK SHORTWAVE PERTURBATIONS ROTATING AROUND THE UPPER RIDGE EACH DAY WILL SUPPORT ISOLATED MAINLY AFTERNOON AND EVENING SHOWERS AND TSTMS. HIGH TEMPS ALL THREE DAYS WILL BE IN THE UPPER 90S...THOUGH THURSDAY LOOKS THE WARMEST DUE TO THE GREATEST UPPER HEIGHTS AND STRONGEST DOWNSLOPE FLOW. A FEW TRIPLE DIGIT READINGS ARE EXPECTED ACROSS INLAND AREAS ON THURSDAY. MODEL SOUNDINGS SHOW SOME DRIER AIR MIXING DOWN DURING THE HOURS OF PEAK HEATING...SO THE BEST CHANCE OF ANY AREAS HITTING A HEAT INDEX OF 110 WOULD BE MID TO LATE AFTERNOON WITHIN 50 OR SO MILES OF THE COAST WHEN THE SEA BREEZE MOVES INLAND. FOR NOW WE ARE SHOWING MAX HEAT INDICES OF 105 TO 109 ALL THREE DAYS AND WILL MAINTAIN A MENTION OF POSSIBLE HEAT ADVISORIES IN THE HAZARDOUS WEATHER OUTLOOK. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... THE UPPER RIDGE AXIS TO OUR WEST WILL BECOME MORE AMPLIFIED WHILE A TROUGH CARVES OUT ACROSS THE MID-ATLANTIC REGION. MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT THAT A BACKDOOR COLD FRONT WILL DROP TOWARD THE AREA ON FRIDAY...PUSHING THROUGH ON SATURDAY. COMPRESSIONAL HEATING ON FRIDAY AHEAD OF THE FRONT WILL YIELD HIGHS IN THE MID TO UPPER 90S. SOMEWHAT COOLER CANADIAN HIGH PRESSURE BUILDS IN FROM THE NORTH SUNDAY INTO MONDAY WITH INCREASING RAIN CHANCES AS BETTER CONVERGENCE DEVELOPS. && .AVIATION /16Z TUESDAY THROUGH SATURDAY/... SHOWERS/THUNDERSTORMS ARE EXPECTED TO REDEVELOP...BY MIDDAY AROUND SAVANNAH WHERE THE PROBABILITY FOR DIRECT IMPACTS ARE HIGH...AND EARLY/MID AFTERNOON AT KCHS...WHERE CB/VCTS ARE FORECAST. GUSTY/SHIFTING WINDS/FLIGHT RESTRICTIONS WILL ACCOMPANY ANY THUNDERSTORMS. WILL AMEND TAFS AS NEEDED BASED ON NEAR TERM CONVECTIVE TRENDS. OUTSIDE OF THESE EPISODES...VFR THROUGH TONIGHT. EXTENDED AVIATION OUTLOOK...MAINLY VFR WED THROUGH FRI. INCREASING CHANCES FOR FLIGHT RESTRICTIONS SAT INTO SUN AS A FRONT DROPS THROUGH. COULD SEE SOME LOW CEILINGS AND/OR VSBYS WITH THE FRONT ALONG WITH INCREASING CHANCES FOR SHOWERS AND TSTMS. && .MARINE... OFFSHORE WINDS 15-20 KT WILL TURN TOWARD THE SW AS THE SEA BREEZE CIRCULATION DEVELOPS THIS AFTERNOON. SEAS WILL RANGE FROM 2-4 FT WITHIN NEARSHORE WATERS TO 4-5 FT BEYOND 20 NM. ELEVATED W/SW WINDS WILL CONTINUE TONIGHT. LAND-BASED TSTMS WILL READILY SHIFT OVER THE WATERS THIS AFTERNOON AND EVENING. SOME OF STORMS COULD PRODUCE GUSTY WINDS IN EXCESS OF 35 KT AND DEADLY LIGHTNING STRIKES. CONVECTION OVER THE WATERS WILL DIMINISH LATE IN THE EVENING AND OVERNIGHT. SW FLOW WILL PREVAIL WEDNESDAY THROUGH FRIDAY BEFORE WINDS SWITCH AROUND TO NE OR ENE BEHIND A COLD FRONT OVER THE WEEKEND. OCCASIONAL WIND SURGES ARE POSSIBLE THOUGH IN GENERAL WINDS WILL BE LESS THAN 15 KT WITH SEAS LESS THAN 4 FT. && .CLIMATE... RECORD MAX TEMPS... TUE 8/19... KCHS 98 SET IN 1983 KCXM 98 SET IN 1895 KSAV 99 SET IN 1900 AND PREVIOUS WED 8/20... KCHS 97 SET IN 2005 AND PREVIOUS KCXM 99 SET IN 1902 KSAV 102 SET IN 1900 THU 8/21... KCHS 100 SET IN 1983 KCXM 99 SET IN 1900 KSAV 101 SET IN 1902 FRI 8/22... KCHS 100 SET IN 1983 KCXM 98 SET IN 1983 KSAV 100 SET IN 1983 LAST TIME 100 DEGREES OR HIGHER... KCHS JUNE 21 2011 KCXM JUNE 20 2011 KSAV JULY 26 2012 && .EQUIPMENT... THE CHARLESTON SC WSR-88D /KCLX/ REMAINS OUT OF SERVICE DUE TO A SIGNIFICANT MECHANICAL FAILURE. REPAIR WORK CONTINUES AND THE RADAR COULD BECOME OPERATIONAL AS EARLY AS AUGUST 20TH OR 21ST. UNTIL THE CHARLESTON SC RADAR RETURNS TO SERVICE...FOR DOPPLER RADAR COVERAGE OF SOUTHEAST GEORGIA AND SOUTH COASTAL SOUTH CAROLINA UTILIZE SURROUNDING RADARS INCLUDING KJAX...KJGX... KVAX...KCAE AND KLTX. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...SPR SHORT TERM...JRL LONG TERM...JRL AVIATION...SPR MARINE...JRL/SPR CLIMATE... EQUIPMENT...
Hazardous weather outlook, Aug 19, 11:02 AM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1102 AM EDT TUE AUG 19 2014 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-201515- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 1102 AM EDT TUE AUG 19 2014 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...THUNDERSTORMS WILL ADVANCE THROUGH PARTS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA INTO THIS EVENING. A FEW OF THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THE TIME FRAME FOR THE STRONGEST THUNDERSTORMS WILL OCCUR FROM NOON TO 9 PM. CHECK WITH NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR UPDATED INFORMATION INCLUDING POSSIBLE STATEMENTS AND WARNINGS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. EXCESSIVE HEAT...THE COMBINATION OF HIGH TEMPERATURES IN THE MID TO UPPER 90S WITH MODERATE HUMIDITY WILL PRODUCE HEAT INDICES OF 105 TO 110 DEGREES WEDNESDAY THROUGH FRIDAY. HEAT ADVISORIES MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ330-350-352-354-374-201515- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1102 AM EDT TUE AUG 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS...THUNDERSTORMS OVER LAND AREAS WILL MOVE TOWARD THE EAST AND WILL ADVANCE ACROSS THE COASTAL WATERS THIS AFTERNOON INTO THIS EVENING. A FEW OF THUNDERSTORMS COULD PRODUCE STRONG WIND GUSTS EXCEEDING 40 KNOTS. THE TIME FRAME FOR THE STRONGEST THUNDERSTORMS WILL OCCUR FROM 1 PM TO 10 PM. CHECK WITH NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR UPDATED INFORMATION INCLUDING POSSIBLE STATEMENTS AND WARNINGS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, Aug 19, 11:27 AM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1127 AM EDT TUE AUG 19 2014
GAZ099-100-114-115-191615-
BULLOCH-CANDLER-EVANS-TATTNALL-
1127 AM EDT TUE AUG 19 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH AND CANDLER COUNTIES THROUGH 1215 PM EDT...
AT 1125 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 10 MILES WEST OF
ALINE TO 8 MILES WEST OF GORDONIA ALTAMAHA STATE PARK TO 22 MILES
SOUTHWEST OF ALTAMAHA...MOVING EAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GORDONIA ALTAMAHA STATE PARK...CANOE POND...REIDSVILLE...METTER
MUNICIPAL AIRPORT...METTER...BRANNEN LAKE...MANASSAS...PARISH...
UNDINE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3244 8219 3234 8172 3217 8172 3215 8178
3211 8176 3209 8172 3208 8172 3197 8188
3189 8189 3189 8191 3181 8195 3180 8198
3178 8197 3182 8202 3186 8212 3189 8211
3190 8214 3191 8223 3218 8219 3237 8224
TIME...MOT...LOC 1527Z 286DEG 35KT 3240 8231 3209 8225
3178 8250Local storm report, Aug 19, 12:07 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1207 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 AM TSTM WND DMG REIDSVILLE 32.09N 82.12W
08/19/2014 TATTNALL GA 911 CALL CENTER
TREE DOWN ON COLLEGE AVENUE
&&
EVENT NUMBER CHS1400975
MTESpecial weather statement, Aug 19, 12:11 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1211 PM EDT TUE AUG 19 2014
GAZ100-114>116-137-138-191645-
BULLOCH-EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL-
1211 PM EDT TUE AUG 19 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH...LIBERTY...BRYAN AND LONG COUNTIES THROUGH 1245 PM EDT...
AT 1210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GROVELAND TO
NOBLE...MOVING EAST AT 50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLENNVILLE...MIDWAY...GROVELAND...NOBLE...REKA...PEMBROKE...WILLIE...
WEFANIE...ELLABELL...LANIER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3224 8188 3222 8144 3214 8140 3211 8140
3210 8139 3200 8135 3168 8165 3177 8195
3179 8196 3178 8198 3182 8202 3182 8204
3186 8212 3189 8211 3189 8213
TIME...MOT...LOC 1612Z 277DEG 42KT 3214 8175 3186 8195Local storm report, Aug 19, 12:52 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1252 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG HINESVILLE 31.85N 81.60W
08/19/2014 LIBERTY GA 911 CALL CENTER
LARGE LIMB KNOCKED DOWN WHICH IS BLOCKING THE ENTRANCE
TO A BUSINESS AND IS ON A POWER LINE.
&&
EVENT NUMBER CHS1400976
MTEThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 11:27 AM EDT | Special Weather Statement | CHS | Candler, Evans, Tattnall | 48 min |
| Aug 19, 12:11 PM EDT | Special Weather Statement | CHS | Bryan, Evans, Long | 34 min |
| Aug 19, 12:18 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Evans, Liberty, Long, Tattnall | 42 min |
| Aug 19, 1:06 PM EDT | Special Weather Statement | CHS | Effingham | 54 min |
| Aug 19, 2:55 PM EDT | Special Weather Statement | CHS | McIntosh | 50 min |
| Aug 19, 3:47 PM EDT | Special Weather Statement | CHS | McIntosh | 28 min |
| Aug 19, 5:07 PM EDT | Special Weather Statement | CHS | Bulloch, Candler, Jenkins | 38 min |
| Aug 19, 5:44 PM EDT | Special Weather Statement | CHS | Screven | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.